Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation

Aglaia Angeliki Mantziari, Vassilios P. Vassilikos, Yiannis S. Chatzizisis, Georgios Dakos, Georgios Stavropoulos, Stelios Paraskevaidis, Ioannis H. Styliadis

Research output: Contribution to journalArticle

Abstract

A 66-year-old woman underwent successful radiofrequency catheter ablation for long-lasting, drug refractory fast atrial flutter. Two days later she had a cardiac arrest due to torsades de pointes (TdP) tachycardia attributed to relative sinus bradycardia and QT interval prolongation. After successful resuscitation further episodes of TdP occurred, which were treated with temporary pacing. Because of concomitant systolic dysfunction due to ischemic and valvular heart disease she was finally treated with an implantable defibrillator. In conclusion we strongly advise prolonged monitoring for 2 or more days for patients with structural heart disease following successful catheter ablation for long lasting tachyarrhythmias.

Original languageEnglish (US)
Pages (from-to)1-3
Number of pages3
JournalOpen Cardiovascular Medicine Journal
Volume5
Issue number1
DOIs
StatePublished - Jan 1 2011

Fingerprint

Torsades de Pointes
Atrial Flutter
Catheter Ablation
Heart Arrest
Tachycardia
Heart Valve Diseases
Implantable Defibrillators
Bradycardia
Resuscitation
Myocardial Ischemia
Heart Diseases
Pharmaceutical Preparations

Keywords

  • Acquired long QT
  • Implantable defibrillator
  • Polymorphic ventricular tachycardia
  • Ventricular fibrillation

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation. / Mantziari, Aglaia Angeliki; Vassilikos, Vassilios P.; Chatzizisis, Yiannis S.; Dakos, Georgios; Stavropoulos, Georgios; Paraskevaidis, Stelios; Styliadis, Ioannis H.

In: Open Cardiovascular Medicine Journal, Vol. 5, No. 1, 01.01.2011, p. 1-3.

Research output: Contribution to journalArticle

Mantziari, Aglaia Angeliki ; Vassilikos, Vassilios P. ; Chatzizisis, Yiannis S. ; Dakos, Georgios ; Stavropoulos, Georgios ; Paraskevaidis, Stelios ; Styliadis, Ioannis H. / Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation. In: Open Cardiovascular Medicine Journal. 2011 ; Vol. 5, No. 1. pp. 1-3.
@article{f3fe3b3e98bc471e96418b4be1543c58,
title = "Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation",
abstract = "A 66-year-old woman underwent successful radiofrequency catheter ablation for long-lasting, drug refractory fast atrial flutter. Two days later she had a cardiac arrest due to torsades de pointes (TdP) tachycardia attributed to relative sinus bradycardia and QT interval prolongation. After successful resuscitation further episodes of TdP occurred, which were treated with temporary pacing. Because of concomitant systolic dysfunction due to ischemic and valvular heart disease she was finally treated with an implantable defibrillator. In conclusion we strongly advise prolonged monitoring for 2 or more days for patients with structural heart disease following successful catheter ablation for long lasting tachyarrhythmias.",
keywords = "Acquired long QT, Implantable defibrillator, Polymorphic ventricular tachycardia, Ventricular fibrillation",
author = "Mantziari, {Aglaia Angeliki} and Vassilikos, {Vassilios P.} and Chatzizisis, {Yiannis S.} and Georgios Dakos and Georgios Stavropoulos and Stelios Paraskevaidis and Styliadis, {Ioannis H.}",
year = "2011",
month = "1",
day = "1",
doi = "10.2174/1874192401105010001",
language = "English (US)",
volume = "5",
pages = "1--3",
journal = "Open Cardiovascular Medicine Journal",
issn = "1874-1924",
publisher = "Bentham Science Publishers B.V.",
number = "1",

}

TY - JOUR

T1 - Cardiac arrest caused by torsades de pointes tachycardia after successful atrial flutter radiofrequency catheter ablation

AU - Mantziari, Aglaia Angeliki

AU - Vassilikos, Vassilios P.

AU - Chatzizisis, Yiannis S.

AU - Dakos, Georgios

AU - Stavropoulos, Georgios

AU - Paraskevaidis, Stelios

AU - Styliadis, Ioannis H.

PY - 2011/1/1

Y1 - 2011/1/1

N2 - A 66-year-old woman underwent successful radiofrequency catheter ablation for long-lasting, drug refractory fast atrial flutter. Two days later she had a cardiac arrest due to torsades de pointes (TdP) tachycardia attributed to relative sinus bradycardia and QT interval prolongation. After successful resuscitation further episodes of TdP occurred, which were treated with temporary pacing. Because of concomitant systolic dysfunction due to ischemic and valvular heart disease she was finally treated with an implantable defibrillator. In conclusion we strongly advise prolonged monitoring for 2 or more days for patients with structural heart disease following successful catheter ablation for long lasting tachyarrhythmias.

AB - A 66-year-old woman underwent successful radiofrequency catheter ablation for long-lasting, drug refractory fast atrial flutter. Two days later she had a cardiac arrest due to torsades de pointes (TdP) tachycardia attributed to relative sinus bradycardia and QT interval prolongation. After successful resuscitation further episodes of TdP occurred, which were treated with temporary pacing. Because of concomitant systolic dysfunction due to ischemic and valvular heart disease she was finally treated with an implantable defibrillator. In conclusion we strongly advise prolonged monitoring for 2 or more days for patients with structural heart disease following successful catheter ablation for long lasting tachyarrhythmias.

KW - Acquired long QT

KW - Implantable defibrillator

KW - Polymorphic ventricular tachycardia

KW - Ventricular fibrillation

UR - http://www.scopus.com/inward/record.url?scp=80053516739&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80053516739&partnerID=8YFLogxK

U2 - 10.2174/1874192401105010001

DO - 10.2174/1874192401105010001

M3 - Article

C2 - 21660252

AN - SCOPUS:80053516739

VL - 5

SP - 1

EP - 3

JO - Open Cardiovascular Medicine Journal

JF - Open Cardiovascular Medicine Journal

SN - 1874-1924

IS - 1

ER -